Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 481, NWS St. Louis, MO

August 7, 2006Boone County, Callaway County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 7, 2006, 6:15 PM CDT for Boone County, Callaway County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2006, 6:15 PM CDT (23:15 UTC)
Expired
Aug 7, 2006, 7:00 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Boone County, MO, Callaway County, MO

The radar

The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 072314
SVRLSX
MOC019-027-080000-
/O.NEW.KLSX.SV.W.0481.060807T2315Z-060808T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
615 PM CDT MON AUG 7 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOONE COUNTY IN CENTRAL MISSOURI
  SOUTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI

* UNTIL 700 PM CDT

* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  WEST OF LAKE MYKEE...OR ABOUT 4 MILES NORTHWEST OF HOLTS SUMMIT...
  AND MOVING NORTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE MYKEE...
  NEW BLOOMFIELD...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3867 9231 3856 9214 3876 9190 3885 9218

$$

TRUETT
2 follow-up statements
000 
WWUS53 KLSX 072340
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
637 PM CDT MON AUG 7 2006

MOC019-027-080000-
/O.CON.KLSX.SV.W.0481.000000T0000Z-060808T0000Z/
CALLAWAY MO-BOONE MO-
637 PM CDT MON AUG 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN BOONE AND SOUTHWESTERN CALLAWAY COUNTIES...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED ALONG THE BOONE...CALLAWAY COUNTY LINE...ABOUT 4 MILES 
SOUTHEAST OF ASHLAND.  THIS STORM WAS NEARLY STATIONARY.

THE STORM WILL BE AFFECTING AREAS OF SOUTHEAST BOONE AND SOUTHWEST 
CALLAWAY COUNTIES BETWEEN HIGHWAYS 63 AND 54.  

LAT...LON 3868 9232 3856 9214 3876 9190 3885 9218

$$

TRUETT
000 
WWUS53 KLSX 072357
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT MON AUG 7 2006

MOC019-027-080007-
/O.EXP.KLSX.SV.W.0481.000000T0000Z-060808T0000Z/
CALLAWAY MO-BOONE MO-
657 PM CDT MON AUG 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE AND
SOUTHWESTERN CALLAWAY COUNTIES EXPIRES AT 700 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER 
APPEARED TO BE SEVERE.

LAT...LON 3868 9232 3856 9214 3876 9190 3885 9218

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:15 PM CDT, 3 hours earlier.

Area forecast discussion, Aug 7, 3:15 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT MON AUG 7 2006

.DISCUSSION...
A COLD FRONT EXTENDING FROM THE SOUTHERN TIP OF LAKE MICHIGAN
SOUTHWEST TO JUST NORTH OF ST LOUIS...THEN WEST THROUGH WEST CENTRAL
MISSOURI. AND SOUTHWEST TO SOUTH OF WICHITA KS. THE FRONT IS SLOWING
AND SHOULD MOVE VERY LITTLE THIS EVENING.

AN OUTFLOW BOUNDARY FROM THIS MORNINGS ACTIVITY DROPPED SOUTHEAST
INTO SOUTHEAST MISSOURI WEST TO NEAR SPRINGFIELD.  THE AIR IS
MODERATELY UNSTABLE ACROSS SOUTHERN MISSOURI AND THUNDERSTORMS
HAVE BEEN DEVELOPING THIS AFTERNOON FROM PICKNEYVILLE IN SOUTHERN
ILLINOIS WEST THROUGH FARMINGTON AND TO LAKE OF THE OZARKS.  THESE
STORMS SHOW LITTLE MOVEMENT AND NEW STORMS WILL PROBABLY DEVELOP
ALONG EITHER SIDE OF THE STORMS ALONG THE OUTFLOW BOUNDARIES.

MEANWHILE A SOMEWHAT ORGANIZED LINE OF STORMS EXTENDS FROM DECATUR
ILLINOIS WEST SOUTHWEST TO ABOUT 25 MILES SOUTH OF QUINCY TO 30
MILES NORTH OF COLUMBIA.  THESE STORMS ARE A BIT CLOSER TO THE
WESTERLIES AND THEREFORE HAVE AN EASTWARD MOVEMENT OF 20 KNOTS OR
SO.

MID AFTERNOON TEMPERATURES HAVE RISEN INTO THE LOWER TO MIDDLE 90S
OUTSIDE THE RAIN AREAS WITH HEAT INDICES HOVERING JUST BELOW ADVISORY
CRITERIA AGAIN...FROM UPPER 90S TO 104.

THE RUC MODEL SHOWS A LOW LEVEL JET FORMING TONIGHT OVER WESTERN
KANSAS AND NEBRASKA.  FOR NOW WE LOOK FOR CHANCE PROBABILITIES
THROUGH THE EVENING HOURS WITH THE SCATTERED THUNDERSTORMS AND
THEN A STORM COMPLEX OR MCS IS EXPECTED TO FORM OVER NORTHERN KANSAS
AND NEBRASKA DURING THE EVENING AND MOVE EAST INTO NORTHERN MISSOURI
DURING THE NIGHT.  THE CORFIDI VECTORS HOWEVER SHOW A POSSIBILITY
OF A SLIGHT SOUTHWARD SHIFT DURING THE NIGHT AND IN ADDITION THE
STATIONARY FRONT MAY PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORM
DEVELOPMENT TONIGHT.  WINDS ALOFT ARE VERY LIGHT AND THE THREAT
OF ANY SEVERE WEATHER IS MINIMAL...ONLY BRIEF STRONG GUSTS NEAR
THE STRONGER STORMS. THE TEMPERATURES ALOFT ARE EXTREMELY WARM
AND THEREFORE THE CHANCES FOR HAIL ARE NOT VERY GOOD EITHER.

I HAVE PLACED LIKELY POPS IN NORTHEAST MISSOURI TONIGHT WITH CHANCE
PROBABILITIES TAPERING OFF FURTHER SOUTH.  THE STATIONARY FRONT AND
OUTFLOW BOUNDARIES FROM TONIGHTS ACTIVITY SHOULD PROVIDE SOME SORT
OF FOCUS FOR ADDITIONAL ACTIVITY TOMORROW AND TOMORROW NIGHT AND
POSSIBLY ON WEDNESDAY IN THE NORTHEASTERN PORTIONS OF OUR FORECAST
AREA.  SIGNIFICANT RAINFALL IS MUCH NEEDED. DUE TO THE SLOW MOVEMENT
OF THESE STORMS LOCAL SPOTS COULD RECEIVE SOME HEAVY RAINFALL WITH
LESSER AMOUNTS OVER MOST OF THE REST OF THE AREA...ESPECIALLY NORTH
OF INTERSTATE 70.

CLOUDS WILL INCREASE AND THEREFORE THIS SHOULD PROVIDE A BRIEF
RESPITE FROM THE HOT WEATHER WITH HIGHS IN THE MIDDLE 80S NORTH TO
LOWER 90S IN RAINFREE AREAS.

IN THE LONGER RANGE...THE MODELS STILL POINT TO UNSEASONABLY STRONG
AMPLIFICATION OF THE JET STREAM PATTERN.  THE BROAD UPPER RIDGE
NOW CENTERED NEAR 90 DEGREES WEST MAY BRIEFLY RETROGRADE A BIT TOWARD
THE PLAINS WITH AN UNUSUALLY DEEP TROUGH OVER THE EASTERN U.S. AND
ANOTHER LONG WAVE TROUGH OVER THE WESTERN U.S.  AS USUAL THIS MAKES
FOR A VERY UNPREDICTABLE PATTERN FOR THE BISTATE AREA BUT IN GENERAL
SOME COOLING AND SCATTERED SHOWERS AND THUNDERSTORMS WILL
BE THE RULE...THE MODELS HAVE BEEN VERY UNPREDICTABLE AS TO TIMING
AND STRENGTH SO WITH LOWER CONFIDENCE I HAVE INCLUDED LOW CHANCE
PROBABILITIES OF PRECIPITATION.

PEDIGO

&&

.AVIATION...
FOR THE 18Z TAFS...
COLD FRONT OVER CENTRAL MO AS OF 17Z. SCATTERED RWS AND TRWS NORTH
OF THE FRONT WL CONTINUE TO DISSIPATE THROUGH 20Z...MAY NEED TO
STILL MENTION FOR AN HOUR OR TWO FOR KUIN...WILL WAIT TIL CLOSER TO
TAF ISSUANCE TIME TO DECIDE. AS FOR REST OF TIME PERIOD...WILL SEE
REDEVELOPMENT OF ACTIVITY LATER TONIGHT...AFTER 06Z...WITH POSSIBLE
MCS DEVELOPMENT OVER IOWA THEN SINK SOUTHEASTWARD INTO KUIN...KSUS
AND KSTL. OTHERWISE...VFR/MVFR CONDS THRU THE PERIOD.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 7, 3:06 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CDT MON AUG 7 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
306 PM CDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT AS A COLD
FRONT SLOWLY PUSHES THROUGH OUR REGION. ORGANIZED OR WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH DUE TO THE HIGH AMOUNTS
OF INSTABILITY AVAILABLE...A FEW STORMS EARLY THIS EVENING MAY
BRIEFLY EXCEED SEVERE LIMITS...ESPECIALLY AROUND THE INTERSTATE 70
CORRIDOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...
PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY...
AS THE OLD FRONTAL BOUNDARY LINGERS ACROSS THE AREA AND WILL
INTERSECT A MOIST AND UNSTABLE ATMOSPHERE.

HEAT INDICES MAY EXCEED 100 DEGREES ON WEDNESDAY AND THURSDAY IN
CENTRAL MISSOURI AS WELL AS THE ST LOUIS METROPOLITAN AREA...AS THE
HOT AND HUMID AIR ATTEMPTS TO MAKE A RETURN TO THE REGION FROM THE
SOUTHWEST.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HOWEVER...SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER
SERVICE WITH ANY REPORTS OF HAIL...HIGH WINDS...WIND DAMAGE...AND
HEAVY RAINFALL.

BYRD

In the hours before

Local storm report, Aug 7, 5:17 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT MON AUG 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     DE SOTO                 38.14N 90.56W
08/07/2006                   JEFFERSON          MO   AMATEUR RADIO

            10-12 INCH DIAMETER TREE LIMBS DOWN

&&

BMILLER
Local storm report, Aug 7, 6:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT MON AUG 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             FESTUS                  38.22N 90.41W
08/07/2006  E1.00 INCH       JEFFERSON          MO   AMATEUR RADIO

&&

BMILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:56 PM CDTSevere Thunderstorm WarningLSXJefferson49 min
Aug 7, 5:45 PM CDTSevere Thunderstorm WarningLSXJefferson21 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.